MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR150-21S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).When the reported device was returned to the manufacturer, reportable malfunction was recognized for the first time; therefore, the date the manufacturer became aware of this event was considered the date the device was returned.The corsair pro xs and the ultimatebros 3 were returned for evaluation.The distal segment of the ultimatebros 3 was out of the corsair pro xs tip for approximately 50mm when returned.The two devices were stuck to each other so firmly that they could not be separated.No noticeable deformation including bend was found on the microcatheter shaft.Polymer jacket on the distal segment of the catheter tip was twisted due to locally accumulated torsion.The coil wire of the ultimate bros 3 was found loosened near the twisted catheter tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion had most likely contributed to the deformation of the tip of the corsair pro xs.The applied torsion would locally accumulate on the tip when the tip was being caught and restricted its movement by the calcified lesion.As the tip became twisted, resistance increased between the microcatheter and its concomitant ultimatebros 3 so that the guide wire rotated with the microcatheter.Consequently, the coil wire of the guide wire was loosened and the catheter tip was further deformed, causing the two devices to get stuck to each other.It was concluded that this event was not attributed to product quality.Given the severe damage observed on the polymer jacket, a possibility could not be completely ruled out that some tip fragment(s) might be left in the patient.Instructions for use (ifu) states: [warnings] do not use this microcatheter in advanced calcified lesion.If any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) [malfunctions and adverse effects] damage.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed to treat a heavily calcified chronic total occlusion (cto) lesion in the proximal-mid left anterior descending artery (lad).An asahi corsair pro xs microcatheter was used for a retrograde approach from the right coronary artery (rca) via a septal collateral and passed through the collateral channel without problem.When advancing the corsair pro xs along with an asahi ultimatebros 3 guide wire, angio images revealed that the tip of the corsair pro xs was deformed.When attempts were made to remove the corsair pro xs, it was noted that the microcatheter was stuck to the ultimate bros 3 and therefore both of the devices were removed as a unit.The device was replaced to resume the procedure.The pci was successfully completed with stent deployment.There were no adverse patient effects associated with this event.The patient was reportedly fine without problem after the procedure.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12132726
Report Number3003775027-2021-00122
Device Sequence Number4052086
Product Code DQY
UDI-Device Identifier04547327123679
UDI-Public(01)04547327123679(17)231031(10)201125K031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberCSR150-21S
Device Lot Number201125K031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;